On the decay rates of buffers in continuous flow lines

Kroese, D. P. (2000) On the decay rates of buffers in continuous flow lines. Methodology and Computing in Applied Probability, 2 4: 425-441. doi:10.1023/A:1010066319278

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ58281_post_print.pdf Full text (Open Access) application/pdf 487.59KB 8

Author Kroese, D. P.
Title On the decay rates of buffers in continuous flow lines
Journal name Methodology and Computing in Applied Probability   Check publisher's open access policy
ISSN 1387-5841
Publication date 2000-12
Sub-type Article (original research)
DOI 10.1023/A:1010066319278
Open Access Status File (Author Post-print)
Volume 2
Issue 4
Start page 425
End page 441
Total pages 17
Editor J. Glaz
Place of publication United States
Publisher Springer New York LLC
Collection year 2000
Language eng
Subject 230202 Stochastic Analysis and Modelling
780101 Mathematical sciences
Abstract Consider a tandem system of machines separated by infinitely large buffers. The machines process a continuous flow of products, possibly at different speeds. The life and repair times of the machines are assumed to be exponential. We claim that the overflow probability of each buffer has an exponential decay, and provide an algorithm to determine the exact decay rates in terms of the speeds and the failure and repair rates of the machines. These decay rates provide useful qualitative insight into the behavior of the flow line. In the derivation of the algorithm we use the theory of Large Deviations.
Keyword Continuous flow line
Overflow probability
Decay rate
Dual flow line
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Physical Sciences Publications
Version Filter Type
Citation counts: Google Scholar Search Google Scholar
Created: Tue, 14 Aug 2007, 15:00:29 EST